MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC
Model Number 6ML
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 04/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device has been returned to manufacturer and is pending evaluation.The build lhr for cdm-635l 1290938 adw627 was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with this lot.The devices met the m6-c product specification including the axial stiffness and flexural resistance specifications.A review of the risk management files revealed no new risks associated with the device.Rmf 0003 rev 36 line 12.58.- infection, infected abscess or infected cyst (not involving resorption or osteolysis), leading to surgical/major intervention with explantation.Rmf 0003 rev 36 line 12.75 - device explanted.
 
Event or Problem Description
Information provided states that pt had two (2) m6-c artificial cervical discs implanted in 2019.The patient presented with a mass in the throat.Inflammation was suspected and both of the devices were removed and replaced with acdf (anterior cervical discectomy and fusion).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device has been returned to manufacturer and is pending evaluation.The build lhr for cdm-635l 1290938 adw627 was examined including the final inspection records and the in-process measurements.There were no relevant ncmrs associated with this lot.The devices met the m6-c product specification including the axial stiffness and flexural resistance specifications.A review of the risk management files revealed no new risks associated with the device.Rmf 0003 rev 36 line 12.58.- infection, infected abscess or infected cyst (not involving resorption or osteolysis), leading to surgical/major intervention with explantation.Rmf 0003 rev 36 line 12.75 - device explanted based on the inspection of the retrieved m6-c, in conjunction with the clinical data and images provided, the devices did not fail mechanically.There was no evidence of collapse and the sheaths remained present between the endplates, with the fiber and core, presumably present in both devices.Bone resorption around the device was not observed in the pre-revision images.Destructive examination of the inner surfaces of the devices is needed to examine the integrity of the fiber construct and the core.It was reported that a mass was present in the throat; however, no additional information was provided about the mass and no lab results were provided.Therefore, while both devices located at c5-c6 and c6-c7 were clearly removed due to the presence of the mass, it unknown if the devices contributed formation of the mass.It should also be noted that 2-level m6-c is not indicated for use in the us and, therefore, this pe is considered off-label use.

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury drive
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury drive
sunnyvale CA 94085
Manufacturer Contact
ehab esmail
501 mercury drive
sunnyvale, CA 94085
MDR Report Key16902190
Report Number3004987282-2023-00019
Device Sequence Number15165370
Product Code MJO
UDI-Device Identifier00812388030025
UDI-Public00812388030025
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date04/23/2024
Device Model Number6ML
Device Catalogue NumberCDM-635L
Device Lot Number1290938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date06/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexFemale